Toggle Main Menu Toggle Search


Adaptive methods for piecewise polynomial collocation for ordinary differential equations

Lookup NU author(s): Dr Kenneth Wright



Various adaptive algorithms for the solution of ordinary differential boundary value problems using piecewise polynomial collocation are considered. Five different criteria are compared using both interval subdivision and mesh redistribution. All the algorithms are based on the idea of equidistribution of a criterion. It is, however, shown that when accuracy is poor that equidistribution may not give a unique solution. The main results indicate that mesh redistribution is more reliable than interval subdivision, and give an evaluation of the five criteria.

Publication metadata

Author(s): Wright K

Publication type: Article

Journal: BIT Numerical Mathematics

Year: 2007

Volume: 47

Issue: 1

Pages: 197-212

ISSN (print): 0006-3835

ISSN (electronic): 1572-9125

Publisher: Springer Netherlands


DOI: 10.1007/s10543-006-0103-y


Altmetrics provided by Altmetric


    Link to this publication